Illinois, 2013Hail and Damaging Winds in Illinois, September 11, 2013
September 11, 2013 · NWS LOT · 6 events in 3 counties and zones
An isolated thunderstorm developed over northeastern Illinois during the late afternoon of September 11th. This storm produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed over northeastern Illinois during the late afternoon of September 11th. This storm produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 11, 2:01 PM CST, 11 minutes earlier.
Area forecast discussion, Sep 11, 2:01 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT WED SEP 11 2013
.DISCUSSION...
249 PM CDT
SYNOPSIS...A COUPLE OF COLD FRONTS PASS THROUGH THE REGION BRINGING
SCATTERED SHOWERS AND MUCH COOLER AIR TO THE REGION.
TODAY AND TONIGHT...
A COLD FRONT IS OVER NORTHERN IL AND STRETCHES INTO CENTRAL MI.
SHOWERS AND A FEW STORMS ARE FIRING ALONG THE FRONT...WITH THE
STRONGER STORMS ASSOCIATED WITH VARIOUS BOUNDARIES OVER NORTHERN
IL. THE TWO MAIN BOUNDARIES APPEAR TO BE THE LAKE BREEZE OVER
NORTHERN COOK COUNTY AND AN OUTFLOW BOUNDARY FROM THE NORTHERN
SHOWERS THAT STRETCHES FROM PAW PAW TO ELMHURST. EXPECTING MUCH OF
THE SAME THIS AFTERNOON WITH SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. THE STRONGER STORMS WILL BE ASSOCIATED WITH BETTER
AREAS OF FORCING. LATEST RAP ANALYSIS INDICATE CAPE VALUES UP TO
2000 J/KG OVER THE REGION. THE BEST 0-6 KM SHEAR IS NORTH OF I-88
WHERE SHOWERS HAVE STABILIZED THE ENVIRONMENT. AREAS SOUTH OF I-88
AND THE COLD FRONT REMAIN RELATIVELY CLEAR WITH LOW LEVEL LAPSE
RATES AT OR ABOVE 9C/KM BUT UPPER LEVEL LAPSE RATES REMAIN WEAK
AROUND 6C/KM. SHEAR IS ALSO LESS THAN DESIRABLE SO EXPECTING
SHOWERS AND STORMS TO DEVELOP AS THE FRONT SINKS SOUTH...BUT NOT
ANTICIPATING ANY WELL ORGANIZED STORMS. MAIN THREAT REMAINS
ISOLATED DAMAGING WINDS OR A DOWNBURST GIVEN PWAT VALUES 1.5+ WHICH
IS +2SD ABOVE NORMAL FOR SEPTEMBER. SOUNDINGS ALSO FEATURE INVERTED
VS BELOW 700MB. WIDESPREAD SEVERE WEATHER IS NOT LIKELY GIVEN THE
MARGINAL CONDITIONS AND WEAK FORCING.
EXPECTING THE FRONT AND ASSOCIATED PRECIP TO MOVE SOUTH OF I-88 LATE
THIS AFTERNOON INTO THIS EVENING AND CONTINUE TO THE SOUTH
OVERNIGHT. EXPECTING SKIES TO THIN OVERNIGHT AND TEMPS TO DROP TO
AROUND 60 NORTH OF I-88 AND THEN INTO THE MID TO UPPER 60S ALONG AND
SOUTH OF I-80...AND DOWNTOWN.
THURSDAY THROUGH FRIDAY...
THE TROUGH AXIS OF THE UPPER LEVEL TROUGH PASSES OVER THE REGION
TOMORROW ALONG WITH A SECONDARY COLD FRONT. NOT EXPECTING ANY
PRECIP WITH THE SECONDARY FRONT...BUT TEMPS WILL FALL. GUIDANCE
SUGGESTS 850MB TEMPS WILL BE -2 TO 6 DEGREES C BY FRIDAY MORNING.
GIVEN THAT LAKE WATER TEMPS ARE AROUND 21 DEGREES C LAKE EFFECT RAIN
BECOMES A CONCERN THURSDAY NIGHT THROUGH FRIDAY. WINDS TURN OUT OF
THE NORTHEAST AHEAD OF THE BUILDING HIGH PRESSURE...WHICH CREATE AN
ELONGATED FETCH DOWN THE LAKE. AS SUCH HAVE A SLIGHT CHANCE TO
CHANCE OF LIGHT SHOWERS OVER LAKE AND COOK COUNTIES IN IL THURSDAY
NIGHT. WINDS SHIFT TO THE NORTH FRIDAY...THEREFORE SHIFTED THE
CHANCE OF SHOWERS OVER WESTERN COOK COUNTY AND NORTHERN IN FRIDAY.
THE SHOWERS SHOULD DISSIPATE FRIDAY AFTERNOON AS TEMPS WARM ALOFT
DUE TO THE BUILDING HIGH PRESSURE.
TEMPS LATE THIS WEEK WILL BE MUCH MORE FALL LIKE...AND BELOW
NORMAL. THURSDAYS HIGHS WILL BE IN THE MID 70S TO MID 80S...AND
FRIDAYS HIGHS WILL BE IN THE MID TO UPPER 60S. OVERNIGHT LOWS WILL
BE IN THE 50S THURSDAY AND 40S ON FRIDAY.
EXTENDED...SATURDAY THROUGH TUESDAY...
THE UPPER LEVEL RIDGE REMAINS OVER TEXAS WHILE THE NOW MOBILE UPPER
LEVEL LOW WEAKENS AND DISSIPATES SATURDAY NIGHT. A SHORTWAVE TROUGH
PASSES OVER SOUTHERN WI/NORTHERN IL SATURDAY NIGHT THEN THE TROUGH
AXIS OF A LOW OVER HUDSON BAY ROTATES OVER THE REGION SUNDAY.
RIDGING FOLLOWS BEHIND THE TROUGH INTO MID NEXT WEEK.
AT THE SURFACE THE EXTENDED BEGINS WITH HIGH PRESSURE DEPARTING TO
THE SOUTHEAST. A WEAK SURFACE TROUGH PASSES OVER THE REGION SUNDAY
BRINGING A CHANCE OF RAIN AND THUNDERSTORMS. HIGH PRESSURE MOVES IN
BEHIND THE TROUGH MONDAY WITH A RETURN TO DRY CONDITIONS. THE HIGH
SHIFTS EAST AND A SHORTWAVE TROUGH MAY BRING ANOTHER ROUND OF
SHOWERS AND STORMS TUESDAY NIGHT INTO WEDNESDAY. OVERALL NOT SEEING
A GOOD CHANCE FOR THE SOAKING RAIN WE NEED.
BELOW NORMAL TEMPS ARE EXPECTED OVER THE WEEKEND WITH HIGH TEMPS IN
THE LOW 70S AND OVERNIGHT LOWS IN THE 50S. A WARM UP TO MORE
SEASONAL TEMPS IS EXPECTED TUESDAY INTO WEDNESDAY.
JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* CONVECTIVE CHANCES AS A COLD FRONT SAGS ACROSS THE REGION THIS
AFTERNOON. APPEARS BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG
AND SOUTH OF A LINE FROM ARR TO MDW...BUT CANNOT COMPLETELY RULE
OUT SOMETHING FARTHER NORTH.
* WIND TRENDS THIS AFTERNOON...MULTIPLE OUTFLOW BOUNDARIES IN THE
AREA HAVE LED TO VERY MESSY WIND FIELD. WINDS SHOULD GENERALLY
BE LESS THAN 10 KT OUTSIDE THE INFLUENCE OF CONVECTIVE OUTFLOW.
BMD
//DISCUSSION...UPDATED 18Z...
MAIN FORECAST CONCERNS THIS AFTERNOON REVOLVE AROUND THE DETAILS OF
A COLD FRONT THAT IS CURRENTLY VERY DIFFUSE AND UNORGANIZED...
STRETCHING ROUGHLY FROM NEAR MKE SOUTHWEST TO MLI. LIGHT RETURNS
ARE SHOWING UP ON RADAR INDICATING A FEW SHOWERS ALONG THE
FRONT...AND SATELLITE IMAGERY INDICATES THAT THERE IS SOME VERTICAL
GROWTH...BUT THICK MID LEVEL CLOUD CANOPY ADVECTING OVER THE AREA
WILL ONLY INHIBIT FURTHER DESTABILIZATION THIS AFTERNOON...WHICH
ALREADY WAS A CONCERN LEADING UP TO THIS POINT. IN ADDITION TO THE
MEAGER INSTABILITY...FORCING IS VERY WEAK...MAINLY ASSOCIATED WITH
THE VERY MODEST CONVERGENCE ALONG THE FRONT ITSELF. LITTLE IF ANY
UPPER LEVEL SUPPORT IS NOTED THIS AFTERNOON. SEVERAL HI-RES
MODELS SEEM TO FALL IN TWO CAMPS...SHOWING THE CURRENT ACTIVITY TO
OUR WEST INCREASING IN INTENSITY AND COVERAGE OVER THE NEXT COUPLE
HOURS...OR THE CURRENT ACTIVITY TO OUR WEST STAYING AS IS OR
FADING. GIVEN THE AFOREMENTIONED LACK OF FORCING...LEANING TOWARDS
THE FRONT MORE OR LESS REMAINING QUIET AS IT IS NOW AS IT MOVES
OVER THE TERMINALS. IF THE FRONT WERE TO LIGHT UP LATER TODAY...IT
MAY BE SOUTH OF THE TERMINALS AS THE FRONT MOVES INTO MORE
UNSTABLE AIRMASS. WITH THAT IN MIND...REMOVED THUNDER MENTION FROM
THE TERMINALS...EXCEPT FOR GYY WHICH SEEM TO HAVE THE BEST CHANCE
FOR POSSIBLY SEEING SOMETHING MID TO LATE AFTERNOON. OVERALL
CONFIDENCE IN THE EVOLUTION THE NEXT FEW HOURS IS PRETTY LOW AND
WILL HAVE TO MONITOR RADAR TRENDS CLOSELY FOR FURTHER ADJUSTMENTS.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN CONVECTIVE TRENDS ALONG THE FRONT THROUGH
THIS AFTERNOON...MEDIUM CONFIDENCE THAT TSRA WILL STAY SOUTH OF
ORD.
* HIGH CONFIDENCE IN VFR CONDITIONS OUTSIDE THE INFLUENCE OF
SHRA/TSRA.
* LOW CONFIDENCE IN WIND DIRECTION THIS AFTERNOON. MEDIUM
CONFIDENCE IN WINDS STAYING LESS THAN 10 KT OUTSIDE THE
INFLUENCE OF AN OUTFLOW BOUNDARY.
BMD
//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT AND FRIDAY...LAKE EFFECT STRATOCU CLOUDS MAY REACH
FAR ENOUGH INLAND TO PRODUCE MVFR CEILINGS.
SATURDAY...VFR. WX NIL.
SUNDAY...PREVAILING VFR. CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS.
MONDAY AND TUESDAY..VFR. WX NIL.
TRS
&&
.MARINE...
142 PM CDT
A STRONGER COLD FRONT IS EXPECTED TO PUSH DOWN THE LAKE TONIGHT AS
LOW PRESSURE TRACKS FROM ONTARIO INTO QUEBEC. THE WINDS BEHIND THIS
FRONT WILL BECOME NORTHERLY UP TO 25 KT INTO THURSDAY. THESE
NORTHERLY WINDS MAY INCREASE A BIT MORE CLOSER TO 30KT FOR A PERIOD
LATER THURSDAY AND INTO THURSDAY NIGHT AS A MUCH COOLER AIRMASS
DROPS ACROSS THE LAKE AHEAD OF A CANADIAN HIGH PRESSURE SYSTEM. THE
WINDS WILL LIKELY REMAIN ELEVATED OUT OF THE NORTH INTO FRIDAY
BEFORE THE SURFACE HIGH CENTERS ITSELF OVER THE LAKE BY FRIDAY
EVENING...LEADING TO A PERIOD OF LIGHT AND VARIABLE WINDS. FOLLOWING
THE PASSAGE OF THIS HIGH...THE WINDS SHOULD BECOME SOUTHERLY AGAIN
FOR SATURDAY...BEFORE YET ANOTHER COLD FRONT LIKELY DROPS SOUTH
ACROSS THE LAKE LATER IN THE WEEKEND SETTING UP ANOTHER PERIOD OF
STRONGER NORTHERLY FLOW.
THESE STRONG NORTHERLY WINDS WILL LEAD TO SOME HIGH WAVES OF 6 TO 10
FT ACROSS FAR SOUTHERN LAKE MICHIGAN THURSDAY NIGHT INTO
FRIDAY...INCLUDING THE NEAR SHORE WATERS. THEREFORE A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THE ILLINOIS AND INDIANA NEAR SHORES
FROM THURSDAY AFTERNOON THROUGH FRIDAY NIGHT.
THERE IS ALSO A SMALL THREAT FOR SOME WATER SPOUTS LATE THURSDAY AND
INTO FRIDAY. HOWEVER...IT APPEARS TO BE A SMALL WINDOW AS UPPER
LEVEL TEMPERATURES WILL BEGIN TO WARM QUICKLY EARLY
FRIDAY...LIMITING THE OVERALL DEPTH OF THE INSTABILITY. IN SPITE OF
THIS...WE WILL MAINTAIN THE CHANCES FOR SOME ISOLATED WATER SPOUTS.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...1 PM THURSDAY TO 5 AM
SATURDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...1 PM THURSDAY TO 5 AM
SATURDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...1 PM THURSDAY TO 5 AM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 11, 10:07 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1107 AM CDT WED SEP 11 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
121615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1107 AM CDT WED SEP 11 2013 /1207 PM EDT WED SEP 11 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
LOCALIZED DAMAGING WIND GUSTS
AREAS AFFECTED AND TIMING:
AREAS NORTH OF INTERSTATE 88 LATE THIS MORNING THROUGH EARLY THIS
EVENING AND AREAS SOUTH OF INTERSTATE 80 FROM THIS AFTERNOON
THROUGH THIS EVENING.
DISCUSSION:
A COLD FRONT IS SLOWLY SAGGING INTO NORTHERN ILLINOIS. A SERIES
OF UPPER LEVEL DISTURBANCES ARE EXPECTED TO CROSS THE AREA TODAY
WHICH MAY TRIGGER SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE
COLD FRONT THIS AFTERNOON. A STRONGER UPPER LEVEL TROUGH WILL
CROSS THE AREA THIS EVENING HELPING TO PUSH THE FRONT FURTHER
SOUTH WHILE BRINGING INCREASED CHANCES FOR THUNDERSTORMS FROM
INTERSTATE 80 SOUTH. INSTABILITY WILL BE IN PLACE ACROSS THE AREA
AND WIND SHEAR WILL BE MAXIMIZED NEAR THE FRONT. CONVERGENCE ALONG
THE FRONT ITSELF IS WEAK THEREFORE NOT EXPECTING WIDESPREAD
CONVECTIVE DEVELOPMENT THROUGH EARLY THIS AFTERNOON. SHEAR AND
INSTABILITY VALUES WILL SUPPORT AT LEAST AN ISOLATED SEVERE THREAT
WITH LOCALIZED DAMAGING WIND GUSTS/DOWNBURSTS POSSIBLE. COVERAGE
OF STORMS MAY BE SLOW TO INCREASE THROUGH MID AFTERNOON THEN
INCREASE AS STRONGER FORCING ARRIVES INTO THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
LMZ740>745-121615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1107 AM CDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. A FEW
STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 35 KT AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE INDIANA AND ILLINOIS
NEARSHORE WATERS. ISOLATED WATERSPOUTS ARE POSSIBLE THURSDAY
EVENING THROUGH FRIDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1107 AM CDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN
LAKE MICHIGAN THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT AND LARGE HAIL.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER THE FAR NORTHERN
PORTIONS OF THE LAKE LATE THIS AFTERNOON INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED WATERSPOUTS ARE POSSIBLE THURSDAY EVENING THROUGH FRIDAY
MORNING.
THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
&&
JEE
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Sep 11, 2:09 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT WED SEP 11 2013
ILZ013-020-022-112030-
DUPAGE IL-KENDALL IL-WILL IL-
309 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR NORTHWEST WILL
AND FAR SOUTHERN DUPAGE COUNTY...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAPERVILLE...MOVING EAST AT 30 MPH.
UP TO PENNY SIZE HAIL AND WINDS TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...NAPERVILLE AROUND 315 PM...BOLINGBROOK...
ROMEOVILLE AND WOODRIDGE AROUND 325 PM.
OTHER LOCATIONS AFFECTED...
LEWIS UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4177 8802 4159 8803 4163 8827 4177 8826
TIME...MOT...LOC 2008Z 276DEG 24KT 4170 8822
IZZI
Hail, Will
- When
- September 11, 2:12 PM CST to 2:16 PM CST
- Where
- Will County, 2.04 mi WNW of Plainfield Clow Arpt to 1.87 mi W of Plainfield Clow Arpt
- Measured
- 2 in hail
- Reported by
- Social Media
- Coordinates
- 41.710, -88.167
Hail to two inches in diameter was reported near 95th Street and Naperville-Plainfield Road via social media. One inch hail was reported on Winners Cup Court by a trained spotter.
Hail, Will
- When
- September 11, 2:17 PM CST to 2:22 PM CST
- Where
- Will County, 0.31 mi NE of Plainfield Clow Arpt to 1.86 mi S of Barbers Corners
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.703, -88.125
Numerous reports of large hail were received near Bolingbrook. Quarter to half dollar size hail was reported near Boughton Road and Weber Road. Quarter size hail was reported on Salem Square where a picture window was broken. Golfball size hail was reported at Boughton Road and Route 53.
Hail, Will
- When
- September 11, 2:23 PM CST to 2:25 PM CST
- Where
- Will County, 0.44 mi NNE of Lockport Lewis Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.605, -88.076
Thunderstorm Wind, Du Page
- When
- September 11, 2:27 PM CST
- Where
- Du Page County, 3.66 mi SE of Woodridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 41.693, -87.980
Power lines were blown down.
Thunderstorm Wind, Cook
- When
- September 11, 2:30 PM CST
- Where
- Cook County, 1.04 mi ENE of Hastings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.687, -87.952
Large tree limbs were blown down along Main Street east of Downtown Lemont and west of Archer Avenue.
Thunderstorm Wind, Cook
- When
- September 11, 2:42 PM CST
- Where
- Cook County, 1.03 mi W of Palos Hills
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 41.700, -87.820
Trees and power lines were blown down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477300, 477301, 477302, 477303, 477304, 477305.